MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSEAL535RH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a retained object from an unknown procedure in 2016.It was determined that the retained object was the mobile jaw from a laparoscopic device.Doctor states that she was unaware of the jaw having broken off at the time of the procedure.There were patient consequences.It is unknown if the procedure was completed successfully.
 
Additional Manufacturer Narrative
(b)(4).Date of event: event year only reported: 2016.Batch #: unknown.Additional information was requested and the following was obtained: what was the original procedure? laparoscopic appendectomy.What was the exact enseal product code? unsure.Probably nseal535rh.On what specific anatomical structures was the enseal device used on in the original procedure? mesoappendix.Were there any difficulties utilizing the device during the original procedure? none recorded.Was the original device used to complete the surgery? unknown, but no issues were documented in post op report.Are there any pictures or scans of the retained piece available for ethicon medical/engineer review? images are available in the patient chart.The chart would have to be requested.Was the retained product the full jaw or a piece? what does the retained piece look like? it appeared to be the mobile portion of the jaw.Did the patient present with any health-related issues that led to the identification of the retained object? the patient was involved in a car accident 4 years after the procedure and had back pain.A scout film for back pain revealed the retained object in the pelvis.How was it determined that there was a retained object in the patient? a radiograph for back pain revealed the retained object.Can the patient consequences reported be described? the patient reported pain only after the object was discovered.Are there any photos or videos available of the initial procedure? no.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ENSEAL 5MM ROUND TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15794057
Report Number3005075853-2022-07888
Device Sequence Number4649658
Product Code GEI
UDI-Device Identifier10705036000044
UDI-Public10705036000044
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSEAL535RH
Device Catalogue NumberNSEAL535RH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale